Curves in Banach spaces which allow a C 1 , BV parametrization or a parametrization with finite convexity

Jakub Duda; Luděk Zajíček

Czechoslovak Mathematical Journal (2013)

  • Volume: 63, Issue: 4, page 1057-1085
  • ISSN: 0011-4642

Abstract

top
We give a complete characterization of those f : [ 0 , 1 ] X (where X is a Banach space) which allow an equivalent C 1 , BV parametrization (i.e., a C 1 parametrization whose derivative has bounded variation) or a parametrization with bounded convexity. Our results are new also for X = n . We present examples which show applicability of our characterizations. For example, we show that the C 1 , BV and C 2 parametrization problems are equivalent for X = but are not equivalent for X = 2 .

How to cite

top

Duda, Jakub, and Zajíček, Luděk. "Curves in Banach spaces which allow a $C^{1,\rm BV}$ parametrization or a parametrization with finite convexity." Czechoslovak Mathematical Journal 63.4 (2013): 1057-1085. <http://eudml.org/doc/260775>.

@article{Duda2013,
abstract = {We give a complete characterization of those $f\colon [0,1] \rightarrow X$ (where $X$ is a Banach space) which allow an equivalent $C^\{1,\rm BV\}$ parametrization (i.e., a $C^1$ parametrization whose derivative has bounded variation) or a parametrization with bounded convexity. Our results are new also for $X= \mathbb \{R\}^n$. We present examples which show applicability of our characterizations. For example, we show that the $C^\{1,\rm BV\}$ and $C^2$ parametrization problems are equivalent for $X=\mathbb \{R\}$ but are not equivalent for $X = \mathbb \{R\}^2$.},
author = {Duda, Jakub, Zajíček, Luděk},
journal = {Czechoslovak Mathematical Journal},
keywords = {curve in Banach spaces; $C^\{1,\rm BV\}$ parametrization; parametrization with bounded convexity; curves in Banach spaces; parametrization; parametrization with bounded convexity},
language = {eng},
number = {4},
pages = {1057-1085},
publisher = {Institute of Mathematics, Academy of Sciences of the Czech Republic},
title = {Curves in Banach spaces which allow a $C^\{1,\rm BV\}$ parametrization or a parametrization with finite convexity},
url = {http://eudml.org/doc/260775},
volume = {63},
year = {2013},
}

TY - JOUR
AU - Duda, Jakub
AU - Zajíček, Luděk
TI - Curves in Banach spaces which allow a $C^{1,\rm BV}$ parametrization or a parametrization with finite convexity
JO - Czechoslovak Mathematical Journal
PY - 2013
PB - Institute of Mathematics, Academy of Sciences of the Czech Republic
VL - 63
IS - 4
SP - 1057
EP - 1085
AB - We give a complete characterization of those $f\colon [0,1] \rightarrow X$ (where $X$ is a Banach space) which allow an equivalent $C^{1,\rm BV}$ parametrization (i.e., a $C^1$ parametrization whose derivative has bounded variation) or a parametrization with bounded convexity. Our results are new also for $X= \mathbb {R}^n$. We present examples which show applicability of our characterizations. For example, we show that the $C^{1,\rm BV}$ and $C^2$ parametrization problems are equivalent for $X=\mathbb {R}$ but are not equivalent for $X = \mathbb {R}^2$.
LA - eng
KW - curve in Banach spaces; $C^{1,\rm BV}$ parametrization; parametrization with bounded convexity; curves in Banach spaces; parametrization; parametrization with bounded convexity
UR - http://eudml.org/doc/260775
ER -

References

top
  1. Alexandrov, A. D., Reshetnyak, Yu. G., General Theory of Irregular Curves. Transl. from the Russian by L. Ya. Yuzina, Mathematics and Its Applications: Soviet Series 29 Kluwer Academic Publishers, Dordrecht (1989). (1989) Zbl0691.53002MR1117220
  2. Bourbaki, N., Éléments de Mathématique. I: Les structures fondamentales de l'analyse. Livre IV: Fonctions d'une variable réelle (théorie élémentaire). Chapitres 1, 2 et 3: Dérievées. Primitives et intégrales. Fonctions élémentaires. Second ed, French Actualés Sci. Indust. 1074 Hermann, Paris (1958). (1958) 
  3. Chistyakov, V. V., 10.1007/BF02465896, J. Dyn. Control Sys. 3 (1997), 261-289. (1997) Zbl0940.26009MR1449984DOI10.1007/BF02465896
  4. Duda, J., 10.1007/s10587-008-0003-1, Czech. Math. J. 58 (2008), 23-49. (2008) Zbl1167.46321MR2402524DOI10.1007/s10587-008-0003-1
  5. Duda, J., 10.1016/j.jmaa.2007.05.046, J. Math. Anal. Appl. 338 (2008), 628-638. (2008) Zbl1135.46021MR2386444DOI10.1016/j.jmaa.2007.05.046
  6. Duda, J., 10.4064/fm205-3-1, Fundam. Math. 205 (2009), 191-217. (2009) Zbl1191.26003MR2557935DOI10.4064/fm205-3-1
  7. Duda, J., Zajíček, L., 10.1216/rmjm/1194275931, Rocky Mt. J. Math. 37 (2007), 1493-1525. (2007) MR2382898DOI10.1216/rmjm/1194275931
  8. Duda, J., Zajíek, L., 10.1112/jlms/jdq100, J. London Math. Soc., II. Ser. 83 (2011), 733-754. (2011) MR2802508DOI10.1112/jlms/jdq100
  9. Duda, J., Zajíek, L., 10.1007/s10474-010-9094-x, Acta Math. Hung. 127 (2010), 85-111. (2010) MR2629670DOI10.1007/s10474-010-9094-x
  10. Duda, J., Zajíček, L., 10.1112/jlms/jdq100, J. Lond. Math. Soc., II. Ser. 83 (2011), 733-754. (2011) MR2802508DOI10.1112/jlms/jdq100
  11. Federer, H., Geometric Measure Theory, Die Grundlehren der mathematischen Wissenschaften in Einzeldarstellungen, 153. Springer, New York (1969). (1969) Zbl0176.00801MR0257325
  12. Kirchheim, B., 10.1090/S0002-9939-1994-1189747-7, Proc. Am. Math. Soc. 121 (1994), 113-123. (1994) Zbl0806.28004MR1189747DOI10.1090/S0002-9939-1994-1189747-7
  13. Kühnel, W., Differential Geometry. Curves-Surfaces-Manifolds. Transl. from the German by Bruce Hunt, Student Mathematical Library 16. AMS Providence, RI (2002). (2002) Zbl1009.53002MR1882174
  14. Laczkovich, M., Preiss, D., 10.1512/iumj.1985.34.34024, Indiana Univ. Math. J. 34 (1985), 405-424. (1985) Zbl0634.26006MR0783923DOI10.1512/iumj.1985.34.34024
  15. Lebedev, V. V., 10.1007/BF01142475, Math. Notes 40 (1986), 713-719 translation from Mat. Zametki 40 (1986), 364-373 Russian. (1986) Zbl0637.26006MR0869927DOI10.1007/BF01142475
  16. Massera, J. L., Schäffer, J. J., 10.2307/1969871, Ann. Math. (2) 67 (1958), 517-573. (1958) Zbl0178.17701MR0096985DOI10.2307/1969871
  17. Pogorelov, A. V., Extrinsic Geometry of Convex Surfaces. Translated from the Russian by Israel Program for Scientific Translations, Translations of Mathematical Monographs 35 AMS, Providence, RI (1973). (1973) Zbl0311.53067MR0346714
  18. Roberts, A. W., Varberg, D. E., Convex Functions, Pure and Applied Mathematics 57 Academic Press, a subsidiary of Harcourt Brace Jovanovich, New York (1973). (1973) Zbl0271.26009MR0442824
  19. Veselý, L., On the multiplicity points of monotone operators on separable Banach spaces, Commentat. Math. Univ. Carol. 27 (1986), 551-570. (1986) MR0873628
  20. Veselý, L., Zajíek, L., Delta-convex mappings between Banach spaces and applications, Dissertationes Math. (Rozprawy Mat.) 289 1-48 (1989). (1989) MR1016045
  21. Veselý, L., Zajíek, L., On vector functions of bounded convexity, Math. Bohem. 133 (2008), 321-335. (2008) MR2494785

NotesEmbed ?

top

You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.

    
                

Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.